Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 19, 2008, 8:07 PM EDT for 5 counties in Virginia; Mercer County, West Virginia. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2008, 8:07 PM EDT (00:07 UTC)
- Expired
- Mar 19, 2008, 9:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:30 PM EDT | TSTM WND DMG | Chilhowie, VA | 2 TREES DOWN ACROSS REDSTONE ROAD IN CHILHOWIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:43 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 200007
SVRRNK
VAC021-077-173-185-197-WVC055-200115-
/O.NEW.KRNK.SV.W.0022.080320T0007Z-080320T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SMYTH COUNTY IN SOUTHWEST VIRGINIA
WESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
BLAND COUNTY IN SOUTHWEST VIRGINIA
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 915 PM EDT.
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WENONAH
TO 28 MILES WEST OF SALTVILLE...OR ALONG A LINE EXTENDING FROM 12
MILES EAST OF PINEVILLE TO 9 MILES NORTHWEST OF BRISTOL VA...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
CEDAR BLUFF...
CLIFFIELD...
CAMP CREEK STATE PARK...
PINNACLE ROCK STATE PARK...
THIS INCLUDES INTERSTATE 77 IN VIRGINIA BETWEEN MILE MARKERS 45 AND
67.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 1
AND 21.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3742 8095 3697 8111 3679 8113 3661 8143
3661 8162 3678 8169 3693 8184 3699 8179
3713 8191 3725 8173 3722 8167 3722 8154
3728 8142 3756 8120
TIME...MOT...LOC 0007Z 267DEG 39KT 3760 8125 3673 8217
$$
JH2 follow-up statements
000
WWUS51 KRNK 200029
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT WED MAR 19 2008
VAC021-077-173-185-197-WVC055-200115-
/O.CON.KRNK.SV.W.0022.000000T0000Z-080320T0115Z/
GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-MERCER WV-
826 PM EDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MERCER...TAZEWELL...WESTERN WYTHE...SMYTH...NORTHWESTERN
GRAYSON...AND BLAND COUNTIES...
AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAMP CREEK STATE PARK TO 6
MILES WEST OF SALTVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF CAMP CREEK TO 6 MILES WEST OF SALTVILLE...MOVING EAST AT 45
MPH.
THIS LINE OF STORMS WILL AFFECT LOCATIONS FROM BLUEFIELD AND
PRINCETON SOUTH TO MARION THROUGH 8:45 PM...THEN EAST TO BLAND AND
WESTERN WYTHE COUNTIES BY 9:00 PM.
THIS INCLUDES INTERSTATE 77 IN VIRGINIA BETWEEN MILE MARKERS 46 AND
67.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 1
AND 21.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3742 8095 3697 8111 3679 8113 3661 8143
3661 8162 3678 8169 3693 8184 3699 8179
3713 8191 3725 8173 3722 8167 3722 8154
3728 8142 3756 8120
TIME...MOT...LOC 0026Z 267DEG 39KT 3757 8107 3687 8184
$$
JH000
WWUS51 KRNK 200109
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
907 PM EDT WED MAR 19 2008
VAC021-077-173-185-197-WVC055-200117-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-080320T0115Z/
GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-MERCER WV-
907 PM EDT WED MAR 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR MERCER...TAZEWELL...WESTERN
WYTHE...SMYTH...NORTHWESTERN GRAYSON...AND BLAND COUNTIES EXPIRES AT
915 PM EDT...
THE LINE OF THUNDERSTORMS ACROSS THE REGION HAS WEAKENED DURING THE
PAST 30 MINUTES AND SHOULD PUSH EAST OF THE WARNED AREA SHORTLY.
THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3742 8095 3697 8111 3679 8113 3661 8143
3661 8162 3678 8169 3693 8184 3699 8179
3713 8191 3725 8173 3722 8167 3722 8154
3728 8142 3756 8120
TIME...MOT...LOC 0107Z 267DEG 39KT 3759 8051 3689 8128
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:38 PM EDT, 29 minutes earlier.
Area forecast discussion, Mar 19, 7:38 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT WED MAR 19 2008
.SYNOPSIS...
A COLD FRONT PUSHES THROUGH THE AREA TONIGHT. HIGH PRESSURE BUILDS
IN THURSDAY AND FRIDAY. A CLIPPER SYSTEM MOVES IN SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
SENT QUICK UPDATE FOR SEVERE TSTM WATCH ACROSS THE FAR NW ZONES
THRU 02Z. OTRW FEW ADDED CHANGES. UPDATED PRODUCTS OUT SHORTLY.
AMOUNT OF WARM CONVEYOR BELT RAINFALL MOVING UP INTO THE FCST AREA
IS RELATIVELY IMPRESSIVE IN COVERAGE...IN PART DUE TO THE LACK OF
MOISTURE ROBBING DEEP CONVECTION UPSTREAM ACROSS THE CAROLINAS AND
GEORGIA. ABUNDANT CLOUDINESS HAS KEPT ATMOS ACROSS THE CWA STABLE SO
FAR...HOWEVER SEEING SOME BREAKS IN THE CLOUDS AND TEMPS IN THE 70S
AHEAD OF A THIN LINE OF CONVECTION DEVELOPING OVER TN DIRECTLY AHEAD
OF THE COLD FRONT. THIS MAY BECOME STRONG LATER THIS AFTERNOON
BEFORE PUSHING INTO OUR WESTERN COUNTIES. SO STILL A SLIGHT RISK OF
SEVERE TSTM WINDS WITH THIS FRONT.
SHARP WIND SHIFT TO THE NORTHWEST WILL FOLLOW THE FRONT WITH
ADVISORY LEVEL WINDS LIKELY AT HIGHER ELEVATIONS ALONG AND NEAR THE
BLUE RIDGE. WILL ISSUE A WIND ADVISORY FOR TONIGHT AND TMRW. LOW
LEVEL MOISTR LOOKS LIKE IT WILL BE THICK ENOUGH TO PRODUCE SOME
UPSLOPE SNOW IN THE FAR WEST...ALTHOUGH TEMPS WILL STRUGGLE TO GET
TO BELOW FRZG IN SOME AREAS...AND QPF WILL BE VERY LIGHT. NOT
EXPECTING MORE THAN AN INCH ANYWHERE...MOST OF IT FALLING IN WESTERN
GREENBRIER.
HIGH PRESSURE BUILDS IN BY THE END OF THE DAY THURSDAY. WESTERN
LIGHT RAIN/SNOW SHOWERS AND CLOUDS WILL DIMINISH DURING THE MORNING
OR EARLY AFTERNOON AND WINDS WILL QUICKLY DIMINISH AFTER ABOUT
4PM.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE SETTLES ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY.
FOLLOWING A GFS/ECWMF BLEND FOR THE CLIPPER SYSTEM FRIDAY NIGHT
INTO SATURDAY SHOWS MAINLY A WESTERN FORECAST AREA AFFECT FOR
PRECIPITATION. TEMPS APPEAR WARM ENOUGH WHERE MAINLY RAIN WILL BE
THE PTYPE...ALTHOUGH COULD SEE SOME LIGHT SNOW IN THE HIGHER
TERRAIN IN GREENBRIER AND BATH. ALL IN ALL A LIGHT PRECIP EVENT AS
WESTERLY WINDS INHIBIT MOISTURE GETTING BEYOND THE BLUE RIDGE.
SOME REDEVELOPMENT IS POSSIBLE OUT IN THE PIEDMONT WITH SOME
BACKING ALOFT...BUT ONLY SLIGHT CHANCE OF SHOWERS FOR NOW ON
SATURDAY. SATURDAY NIGHT WILL SEE HIGH PRESSURE RIDGING ACROSS THE
OHIO VALLEY INTO THE MID ATLANTIC.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THIS PERIOD SHOWS POTENTIAL FOR A LATE WINTER SNOW ACROSS OUR
AREA. THE 12Z ECWMF CONTINUES TO ADVERTISE DIGGING TROUGH INTO THE
MID MS VLY AND GULF COAST BY SUNDAY NIGHT...WITH LOW PRESSURE
DEVELOPING ACROSS FL. THE 12Z ECWMF IS FURTHER SOUTH THAN ITS 00Z
ECWMF FROM LAST NIGHT...SO A TREND IN THE SWD MOVEMENT WILL MEAN
LESS PRECIP UP THIS WAY. STILL THE 12Z ECWMF BRINGS THE BEST SWATH
OF MOISTURE INTO THE CWA MONDAY. 8H TEMPS ADVERTISED IN -4 TO -6
RANGE SPELLS CHANCES OF SNOW IN THE WEST WITH RAIN/SNOW IN THE
EAST. LIMITING FACTOR IS THE HIGH SUN ANGLE. STILL TO EARLY TO
TELL...SO KEPT POPS IN THE CHANCE RANGE. IF THE STORM CONTINUES TO
TREND FURTHER SOUTH/EAST WE WILL LIKELY EXPERIENCE LITTLE PRECIP.
APPEARS THIS SYSTEM STAYS WITH US AT LEAST ON ITS CURRENT FORECAST
INTO TUESDAY MORNING BEFORE SHIFTING NORTHEAST OUT TO SEA. HIGH
PRESSURE ARRIVES TUESDAY AFTERNOON. SHOULD BE DRY INTO
WEDNESDAY...ALTHOUGH MODELS SHOWING WAA PRECIP BEGINNING TO
ENCROACH INTO THE WEST BY WED AFTENRNOON AHEAD OF A WARM FRONT IN
THE SOUTHERN PLAINS. SLIGHT CHANCE OF RAIN ONLY FOR EXTREME WRN
CWA ATTM.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
MVFR CONDITIONS WITH SCT IFR/LIFR WITH CLOUDS AND CONVECTION
EXPECTED TONIGHT. BATCH OF RAIN IN THE EAST WILL EXIT CWA...THEN
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL
PUSH EAST INTO THE AREA. ISOLATED THUNDERSTORMS JUST AHEAD OF THE
FRONT MAY PRODUCE VERY STRONG WINDS AND HEAVY RAIN. THE COLD FRONT
EXPECTED TO PASS THRU BLF/LWB ARND 02Z...ROA ARND 03Z...LYH/DAN
AROUND 04Z. SHARP WIND SHIFT WILL ACCOMPANY THE FRONT AS
WELL...WITH STRONG NORTHWEST WINDS PERSISTING IN THE WAKE OF THE
FRONT THRU THURSDAY AFTERNOON.
LOW CIGS AND SNOW SHOWERS WILL DEVELOP IN THE WEST THIS EVENING. VFR
CONDITIONS RETURN TO THE MOUNTAINS THURSDAY NIGHT AND FRIDAY.
SHOWERS ARE POSSIBLE IN THE NORTHWEST ON SATURDAY WITH LOW CENTER
DROPPING SOUTHEAST.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 PM EDT THURSDAY FOR VAZ012>020-022>024-
032-033.
NC...WIND ADVISORY UNTIL 4 PM EDT THURSDAY FOR NCZ001>003-018-019.
WV...NONE.
&&
SYNOPSIS...JJ/WP
NEAR TERM...JH/JS
SHORT TERM...WP
LONG TERM...RCS/WP
AVIATION...JS/KKHazardous weather outlook, Mar 19, 5:45 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 545 PM EDT WED MAR 19 2008 NCZ004>006-020-VAZ043>047-058-059-202145- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 545 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018-019-VAZ013>020-022>024-032-033-202145- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN- 545 PM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ034-035-202145- BEDFORD-AMHERST- 545 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. LATE TONIGHT BEHIND THE FRONT...WIND GUSTS OF 35 TO 45 MPH OUT OF THE NORTHWEST ARE LIKELY...ESPECIALLY AT HIGHER ELEVATIONS ALONG THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WITH GUSTS OF 35 TO 45 MPH WILL CONTINUE THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-WVZ042>045-202145- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 545 PM EDT WED MAR 19 2008 ...SEVERE THUNDERSTORM WATCH 136 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ012-202145- WYTHE- 545 PM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 19, 6:32 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 632 PM EDT WED MAR 19 2008 VAZ007-009-010-WVZ042>045-200045- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD... HINTON...UNION...LEWISBURG 632 PM EDT WED MAR 19 2008 ...LINE OF STRONG THUNDERSTORMS APPROACHING THE AREA... RADAR CONTINUED TO SHOW A NARROW LINE OF SHOWERS AND STRONGER THUNDERSTORMS MOVING INTO PARTS OF SOUTHWEST VIRGINIA AND CENTRAL WEST VIRGINIA EARLY THIS EVENING. THIS LINE WAS MOVING RAPIDLY NORTHEAST AND SHOULD AFFECT SOUTHEAST WEST VIRGINIA AS WELL AS PARTS OF SOUTHWEST VIRGINIA AFTER 7:00 PM. IF THE LINE HOLDS TOGETHER...WIND GUSTS TO 50 MPH OR STRONGER ALONG WITH BRIEF BUT VERY HEAVY RAIN WILL AFFECT MUCH OF THE REGION THIS EVENING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10:00 PM.
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.